MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT ULTRA SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RET

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT ULTRA SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RET
Model Number M0068502160
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a mid-urethral sling procedure using an advantage fit ultra device, the physician felt a tear in the sling material.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Block h6: device code a0414 captures the reportable event of tear in mesh.
 
Additional Manufacturer Narrative
Block h6: device code a0414 captures the reportable event of tear in mesh.Block h11: upon receipt at our quality assurance laboratory, this advantage fit ultra system underwent a thorough analysis.Visual inspection of the device revealed that the mesh assembly contained one dilator with its sleeve no centering tab attached, and the mesh was outside the sleeve.Furthermore, the leader loop inside the sleeve was torn and the mesh was stretched.Based on the information available and analysis results, the reported allegation of the mesh damaged was confirmed through product analysis.Additionally, the leader loop was torn, and the mesh was stretched was confirmed through product analysis.A conclusion code of adverse event related to procedure was assigned to this investigation since it is likely that procedural conditions, such as user handling and technique during placement or adjusting of the device, resulted in excessive force on the mesh causing it to stretch leading to the leader loop to tear as well, which indicates that the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
ADVANTAGE FIT ULTRA SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RET
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20266597
Report Number2124215-2024-58142
Device Sequence Number11604313
Product Code OTN
UDI-Device Identifier00191506007669
UDI-Public00191506007669
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068502160
Device Catalogue Number850216
Device Lot Number0033217238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale